Main Forums > Pre-HAART Long-Term Survivors

Stomach issues, need ideas.

(1/2) > >>

konkrypton:
I have had digestive issues including irritable bowel syndrome for a long time and I'm currently taking Prilosec/omeprazole twice a day and compazine as needed for nausea. I started a gym membership in Jan. 2013 after finishing rehab for my second hip replacement, as my leg was weak from the cutting of the muscle. Last month I had a bad case of what turned out to be viral gastroenteritis, aka "stomach flu." Since then, I seem to have more bouts of nausea at inconvenient moments and today I had to cancel a trip to the gym due to nausea. Often it takes getting gas out of my stomach before the nausea clears up.

I have cut back from 3 times/week to 1 or 2 times a week for workouts, and fear I'm wasting both my time and money if I can't go more often. I'm frustrated and isolated (I'm also taking care of my elderly dad) and feel like I can't accomplish the things I set out to do. I'm "sick and tired of being sick and tired," if you know what I mean.

Does anyone have the same digestive problems and have you found a way of dealing with them? Any ideas appreciated.

Theyer:
Hi It,s not like for like but here is my  condensed version. This started 20 years ago. During chemo therapy for Hodgkin Lynphoma I became very badly constipated.A cycle off constipation , induced evacuation began .I did not resume a normal pattern off emptying my bowels until one year after I had finshed chemo.

From finishing this chemo I regularly had urine infections, which would occur if I became constipated. On average it would take up to 6 weeks to resume a easy to live with balance. I used senocot , fresh figs, prune juice , Kiwi fruit and vital walking to attain balance.

In 2002 I needed chemo treatment again for HL, the above returned but with greater frequency , debilitating impact and length off time from initial problem to regaining a comfortable balance.

The explanation that makes most sense to me is from ward chemo nurse,s , Oncologist , Physiotherapists and HIV Doc.

The chemo has damaged my nerve systems, so the usual sensations off getting rid off waste is only apparent to me when I really need to. Constipation is an on going hazard due to the hydromorphine I take for the nerve damage , constipation leads to pee infections , treatment, I am allergic to penicillin is with Trmethoprim 400mg twice a day 7days. This is the high end off dosage. I have to force myself to eat during the anti-bee treatment , appetite returning 48 after finishing. Then I have to WAKE UP a sluggish ,sleepy bowell /digestive system with food senocot and walking .

I am currently enjoying a returning balance after a wee infection.

I think I avoid a lot off problems by attention to diet ,walking limited use off hydromorphine , but my body is permanently damaged from two bouts off chemo and other infections that have required hospital stays and heavy duty antibiotic treatments . So its an on going part off my life to be managed to the best off my abilities.

You will find the various ingredients /actions that provide you with the best balance possable and then these issue,s if not a thing off the past will be less frequent and debilitating. Talk to your medical support group as I sure you do , the above did not happen in one conversation its the condensed experience off the last 20 years. Hope this is helpful , I am off to eat fruit and walk.


I completely understand being sick and tired off being sick and tired , its just beats the alternative of sick and in Hospital and that other one , dead.

LongTimeSurvivor:
Different experience but sort of same situation since about 20. So that's 35 years of "where's the nearest bathroom." I can't remember what all has been done to try to alleviate my problem but one thing I've been doing for the past few months is when I have to go out I simply stroll. I do not let myself hurry anywhere. My reasoning being rushing brings on stress, stress brings on "the problem." and then "the problem" creates more stress. So by strolling I hope to lower stress. I'm also working on that in other areas. Not letting things bother me. Whatever they might be...just smile, if possible, and realize whatever is happening will pass and then your life will continue on. Of course, being 55 helps achieve that state of mind.

Might not work for you but so far things have been a lot better. Still have "the problem" but it seems to wait now till I'm near a bathroom to make an appearance as opposed to before it would hit when no where near facilities. I'll take whatever improvement I can get.

konkrypton:
Thanks, guys. It helps to know I'm not alone.

I'm not having as much problem as you are, Theyer, but I appreciate your situation.

LongTime, I'm at 26 years later this year (Oct.), and will hit the half-way point next year, where I've been poz half my life.

Last year I lost my best friend from high school, and I'm finding I'm depressed also, which isn't helping. I may need to re-visit my psych doc and see about either more counseling or some more anti-depressants. I hate them, though, as they mess with my sex life (what there is of it).

charlie4136:
Check out kerfir-it aids in indigestion by adding good bacteria to your gut.  I was
on protonix for gerd and after drinking kerfir, I no longer take protonix. You must
give it a couple of weeks to take affect.

Navigation

[0] Message Index

[#] Next page

Go to full version